MAUDE Adverse Event Report: SYNTHES MEZZOVICO 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/3H SHAFT/LEFT; PLATE,FIXATION,BONE

SYNTHES MEZZOVICO 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/3H SHAFT/LEFT; PLATE,FIXATION,BONE
Model Number 02.111.631
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided for reporting.Incident occurred intraoperative.Device was not implanted/explanted.Device is not expected to be returned for manufacturer review/investigation.Device history records review was completed for part# 02.111.631, lot# l508220.Manufacturing location: (b)(4), manufacturing date: jul 27, 2017.No non-conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during repair of the distal radius on (b)(6) 2017, the surgeon went to affix the distal radius plate with the first screw in one of the locking holes and the screw would not lock in or seat to the plate as expected.The plate and screw were removed from the patient and a backup plate and screw available (possibly the same part numbers) in the set were implanted in the patient without issue.There was a five-minute delay as the backup devices were retrieved from the readily available set.Procedure was completed successfully with patient in stable condition.Upon inspection of the devices, the reporter stated that one of the holes in the plate looks as though it was not machined properly.He further explained that one of the four holes on the variable angle plate has threads that are malformed or "messed up".Concomitant devices reported: screwdriver (part # unknown, lot # unknown, quantity 1).This report is for one (1) 2.4 mm distal radius plate.This is report 1 of 2 for (b)(4).

Brand Name
2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/3H SHAFT/LEFT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES MEZZOVICO
zona industriale 4
mezzovico CH680 5
SZ  CH6805
MDR Report Key7013938
Report Number1000562954-2017-10244
Device Sequence Number1745020
Product Code HRS
UDI-Device Identifier10886982032010
UDI-Public(01)10886982032010(10)L508220
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K083694
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number02.111.631
Device Catalogue Number02.111.631
Device Lot NumberL508220
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2017
Initial Report FDA Received Date11/09/2017
Patient Sequence Number1